Six patients with metastatic malignant melanoma were treated systemically with dacarbazine and interleu-kin-2 (IL-2). During IL-2 administration all patients developed a macular erythematousrash followed by scaling which began 24–48 h after IL-2 infusion. The dermatological changes were associated with elevated interferon-γ and tumor necrosis factor α serum levels (immunoradiometric assay). Histology revealed nonspecific spongiotic foci in the epidermis and a perivascular mononuclear infiltrate in the dermis. Immunohistochemistry characterized this infiltrate mainly as activated T helper lymphocytes and revealed the expression of intercellular adhesion molecule 1 by endothelial cells and keratinocytes that might have been induced by interferon-γ. The skin reactions associated with systemic IL-2 administration show that the skin actually participates as a target organ. They should be differentiated from drug eruptions.